MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER®AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER®AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLA260300
Medical Device Problem Codes Difficult or Delayed Activation (2577); Malposition of Device (2616)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, the patient underwent an endovascular procedure using a gore® excluder® aaa endoprosthesis featuring c3® delivery system (rlt231412 / 23646178) to treat an aortic rupture.According to the information provided, the proximal device landed slightly lower than planned, but as this was a rupture case done in theatre with a portable ii, it was decided with the length of neck that a seal should have been achieved ¿ there was no endoleak noted on the final contrast run.However, the imaging quality was poor.On an unknown date, after the initial procedure, the computed tomography angiography revealed a proximal type i endoleak.On (b)(6) 2021, the patient underwent an endovascular procedure using a gore® excluder® aaa endoprosthesis aortic extender component (pla260300/ 20755264) to treat a proximal type i endoleak.The device was implanted from the right side and extended the main body by approx.10mm.(the information related with a proximal type i endoleak was reported to fda).Reportedly, the proximal markers situated below the left renal artery (lowest).The physician started to steady withdrawal of the delivery cord.It was reported that halfway through the deployment, the surgeon noted that the cord stopped.By a short sharp tug, it began releasing again.According to the physician, the deployment difficulties was a result of the hub to tip deployment was hard to accurately manage.The final placement of the aortic extender component was higher than planned on the right side and covered most of the right renal artery.The covered balloon mounted stent was deployed to restore the flow.The procedure was completed without any issues.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
The device remains implanted and is not available for investigation.Please note that the medwatch report for the (b)(4) (b)(4) for the rlt231412 device was emailed to fda to cover the proximal type i endoleak treatment on february 21, 2022.
 
Additional Manufacturer Narrative
H6: code 213: a review of the manufacturing record for the device verified the lot met all pre-release specifications.The device remains implanted and is not available for investigation.Please note that the medwatch report #3007284313-2022-01784 for the case #(b)(4), complaint# (b)(4) for the rlt231412 device was emailed to fda to cover the proximal type i endoleak treatment on (b)(6) 2022.Code 4581 was used to cover a proximal type i endoleak.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention include but are not limited to improper component placement and occlusion of device or native vessel.The ifu states: determine accurate size of anatomy.For angiography, use correct imaging angulation (cranial-caudal, lateral-oblique) to accurately identify origin of branch vessel anatomy.Consider breath-hold technique to optimize digital subtraction angiography image quality.Angiographic images are recommended during the treatment procedure both pre and post-deployment to evaluate device placement and orientation.Also, per ifu: do not cover significant renal or mesenteric arteries with the endoprosthesis.Vessel occlusion may occur.According to the ifu, additional considerations for patient selection include but are not limited to patient¿s anatomical suitability for endovascular repair.
 
Additional Manufacturer Narrative
H6: added investigation conclusion code 4315.

Brand Name
GORE® EXCLUDER®AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key13573542
Report Number3013164176-2022-01305
Device Sequence Number20254162
Product Code MIH
UDI-Device Identifier00733132618774
UDI-Public00733132618774
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/23/2022
Device Model NumberPLA260300
Device Catalogue NumberPLA260300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/21/2021
Supplement Date Received by Manufacturer03/01/2022
06/16/2022
Initial Report FDA Received Date02/21/2022
Supplement Report FDA Received Date03/12/2022
06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient SexFemale